Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Suffering from acne. Go for Roaccutane treatment? Will it affect baby?

Hi doctor. I am a girl of 23 years old and since a long time am suffering from acne . I started to get it 5 years ago and i have followed several treatments but nothing worked. My face has got lots of scars and pimples . I have tried using several creams,lotions but still am getting acne. I have seen several doctors and some asked me to use certain acne gel and others gave me me pills but am still getting acne. Last year 2 doctors said that I must go for Roaccutane treatment as this is the only option left.However, they said that it has lots of negative effects also. My skin will become very very dry and lips ,nose, eyes become dry or during this treatment which lasts for around 5 months. Sometimes i may experience head ache and joint pains. Yesterday i went to another dermatologist and he also recommended me to do the Roaccutane treatment. I am not sure whether to do it or not. I have read that it can affect the liver also. The doctors told me that this treatment is dangerous for pregnant woman as it will affect the foetus and during the treatment a woman must never fall pregnant. But i want to know what if after some years i get married and fall pregnant. Will this affect my baby or even prevent me from falling pregnant?Actually this is worrying my parents more and they even asked the doctor the question.But he said the medecine has nothing to do with fertility . Please help me. What advice can you give me?Should i go for the treatment or not? I have wasted too much money by trying each medecines that doctors precribed but nothing worked. Please tell me whether i can go for it or not. Thanks in advance!!
Asked On : Wed, 26 Sep 2012
Answers:  1 Views:  25
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
Hello Lovely,

Welcome to the forum. It is a rare therapy and because of many side effects very few people go for this therapy. If you are a very sensitive and delicate person mentallly, physically and if your general health is not good. You may delay taking this therapy and concentrate more on improving your general health. At the same time you should also visit a counselor who can help you become a stronger person. You will have to bear the consequences of the side effects if any post therapy. So it is more important for you to get prepared mentally prepared to accept the changes and challenges before you go for the therapy.

You can even plan to give yourself a year or so since you are only 23 years of age and visit a gynecologist to check if your acne is because of hormonal imbalance. Sometimes people get a lot of acne because of it. You will have to undergo few blood tests and investigations. If the reports are positive you can get treated and watch the results post treatment.

You need to take care of your hygiene and stay away from pets, take regular showers and drink a lot of pure hygienic water ( 1-2 liters/day ) to flush out the toxicity that may be causing you this problem. You can add plenty of soups and juice. Add fresh fruits and veggies to your diet. Stay away from oily, spicy, junk food.

Sometimes people get acne because they suffer from constipation every now and then. You should take high fiber diet to keep your bowels clean. Improve your toilet habits. People who are allergic to non-vegetarian food and are ignorant about the fact, continue to consume it and suffer from acne. If you love yourself try to switch on to a complete vegetarian diet. Perhaps you will get rid of your problem. You are very young, try to retain your natural beauty. Therapies in long long run accentuate aging. For temporary relief do not prefer to go for a permanent loss. However, decision is yours. Take care.

Answered: Thu, 27 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor